Alert archive / Georgia / Special Weather Statements in 2015
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 11, 2015, 1:13 PM EDT for Gordon County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2015, 1:13 PM EDT (17:13 UTC)
- Expired
- Jun 11, 2015, 1:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
County Gordon County, GA
The radar
The Atlanta radar (KFFC), 121 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 789 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
781
WWUS82 KFFC 111713
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
113 PM EDT THU JUN 11 2015
GAZ012-111745-
GORDON GA-
113 PM EDT THU JUN 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN GORDON COUNTY UNTIL
145 PM EDT...
AT 112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF CALHOUN. THIS STORM WAS
NEARLY STATIONARY.
RUNOFF FROM THE HEAVY RAIN WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES. THIS
INCLUDES AREAS AROUND CALHOUN...FAIRMOUNT...REDBUD AND SONORAVILLE.
DRIVERS SHOULD ALSO USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
LAT...LON 3441 8469 3441 8473 3440 8476 3439 8486
3440 8492 3450 8492 3457 8480
TIME...MOT...LOC 1712Z 058DEG 4KT 3444 8484
$$
DJNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 11, 10:19 AM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 11, 10:19 AM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1019 AM EDT THU JUN 11 2015 .UPDATE... MORNING SHOWER ACTIVITY WILL CONTINUE TO DIMINISH OVER THE NEXT COUPLE OF HOURS. SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP BY THE EARLY AFTERNOON WITH DAYTIME HEATING. WITH HIGH PWATS ACROSS THE AREA AND LIGHT WINDS ALOFT...LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREAT. && .PREV DISCUSSION... /ISSUED 735 AM EDT THU JUN 11 2015/ SHORT TERM /TODAY THROUGH FRIDAY/... FORECAST AREA REMAINS UNDER BROAD/WEAK UPPER TROUGHING TODAY WITH UPPER RIDGING BEGINNING TO BUILD INTO THE REGION BY FRIDAY. AMPLE MOISTURE FOR AT LEAST SCATTERED...MAINLY DIURNAL...CONVECTION THROUGH THE PERIOD. INSTABILITY IS MODERATE AT BEST EACH AFTERNOON AND MID-LEVEL LAPSE RATES REMAIN MODEST AS WELL SO WIDESPREAD SEVERE POTENTIAL REMAINS LOW. PRECIPITABLE WATER VALUES CONTINUE AROUND AN INCH AND A HALF OR SLIGHTLY HIGHER AND COMBINED WITH WEAK STEERING CURRENTS...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. DEESE LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... FORECAST RATIONALE FOR THE EXTENDED STILL HOLDS TRUE WITH DRIER CONDITIONS AND INCREASING TEMPERATURES. WILL HAVE TO GET THROUGH SATURDAY FIRST THOUGH AS WE ARE STILL IN A TRANSITION PERIOD WITH ENOUGH MOISTURE AND INSTABILITY TO WARRANT LOW END CHANCE POPS BEFORE RIDGE FULLY DEVELOPS. EVEN AS WE GET INTO SUNDAY AND EARLY NEXT WEEK...CONDITIONS ARE NOT AS CLEAR CUT AS ONE WOULD THINK WITH A 594DM UPPER HIGH. DESPITE THE OVERALL SUBSIDENCE...MODELS CONTINUE TO INDICATE AMPLE MOISTURE UNDER THE RIDGE AND OMEGA DURING THE AFTERNOONS. EXPERIENCE SAYS MODELS ARE WAY OVERDOING THIS ASPECT OF THE FORECAST BUT NOT CONFIDENT ENOUGH TO REMOVE POPS COMPLETELY. WILL MAINTAIN ISOLATED RAIN CHANCES THROUGH MUCH OF THE EXTENDED PERIOD. OTHERWISE THE STORY WILL BE THE HEAT WITH EXTENDED GUIDANCE CATCHING UP AND NOW INDICATING SOME MID TO CLOSE TO UPPER 90S FOR CENTRAL GEORGIA EARLY NEXT WEEK. NO REASON NOT TO FOLLOW SUIT GIVEN STRENGTH OF RIDGE AND WILL ADJUST GRIDS AS SUCH WITH THIS ISSUANCE. 20 AVIATION... 12Z UPDATE... WIDE RANGE OF IFR TO VFR ACROSS THE AREA AT THIS TIME...WILL SEE CONDITIONS IMPROVING TO MAINLY VFR AFTER 15Z. ISOLATED SHOWERS AND A FEW THUNDERSTORMS ACROSS THE NORTH WITH SCATTERED SHOWERS AND THUNDERSTORMS ACROSS CENTRAL GEORGIA. WILL SEE CONVECTION BECOME MORE WIDESPREAD AFTER 18Z. WINDS QUITE VARIABLE IN DIRECTION THIS MORNING WITH SPEEDS GENERALLY 6KT OR LESS...BECOMING SOUTH TO SOUTHWEST 5-10KT AFTER 17Z. //ATL CONFIDENCE...12Z UPDATE... CONFIDENCE MEDIUM. 20 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 86 68 88 69 / 40 30 30 30 ATLANTA 85 69 86 71 / 40 30 40 30 BLAIRSVILLE 83 63 83 65 / 40 40 50 30 CARTERSVILLE 87 69 87 68 / 40 30 40 30 COLUMBUS 88 72 89 71 / 50 30 40 20 GAINESVILLE 84 68 85 69 / 40 30 40 30 MACON 88 70 90 70 / 50 40 30 20 ROME 87 69 86 68 / 40 30 50 30 PEACHTREE CITY 87 68 86 69 / 40 30 40 30 VIDALIA 89 72 91 73 / 50 40 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW
Hazardous weather outlook, Jun 11, 10:19 AM EDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1019 AM EDT THU JUN 11 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1019 AM EDT THU JUN 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL REDEVELOP ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON. THE PRIMARY THREATS WITH STORMS THROUGH THIS EVENING WILL BE HEAVY RAIN...FREQUENT LIGHTNING AND BRIEF GUSTY WINDS. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT. WINDS IN THE ATMOSPHERE ARE VERY LIGHT WHICH WILL TRANSLATE TO SLOW-MOVING STORMS. ONE TO TWO INCHES OF RAIN COULD OCCUR IN A SHORT PERIOD OF TIME. THIS WILL ELEVATE THE POTENTIAL FOR LOCALIZED FLASH FLOODING...ESPECIALLY ACROSS URBAN...POOR DRAINAGE...AND LOW LYING AREAS. WEATHER HAZARDS EXPECTED... HEAVY RAIN...FREQUENT LIGHTNING AND BRIEF GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA THURSDAY THROUGH SATURDAY. THEN HIGH PRESSURE BUILDS OVER THE STATE AND WILL HELP HOLD THUNDERSTORM COVERAGE TO MAINLY ISOLATED FOR SUNDAY AND INTO EARLY NEXT WEEK. AN ISOLATED STRONG STORM CANNOT BE RULED OUT DURING MAX DAYTIME HEATING EACH DAY... WITH THE MAIN THREATS BEING STRONG WIND...LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING. HOT AND HUMID CONDITIONS ARE EXPECTED AS WELL FOR EARLY NEXT WEEK WITH TEMPERATURES REACHING THE MID TO UPPER 90S OVER SOUTHEAST SECTIONS AND HEAT INDICES BREAKING THE 100 DEGREE MARK MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA. DJN
In the hours before
Special weather statement, Jun 11, 8:22 AM EDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
822 AM EDT THU JUN 11 2015
GAZ080-111300-
TAYLOR GA-
822 AM EDT THU JUN 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TAYLOR COUNTY UNTIL
900 AM EDT...
AT 821 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS OVER TAYLOR COUNTY...DRIFTING NORTH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
TAYLOR COUNTY...INCLUDING AREAS AROUND
BUTLER...REYNOLDS...RUPERT...POTTERVILLE...CARSONVILLE...CHARING...
WESLEY CHURCH...FICKLING MILL...MAUK AND HOWARD.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.
RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES CAN BE EXPECTED ACROSS
TAYLOR COUNTY...INCLUDING AREAS AROUND
BUTLER...REYNOLDS...RUPERT...POTTERVILLE...CARSONVILLE...CHARING...
WESLEY CHURCH...FICKLING MILL...MAUK AND HOWARD.
DRIVERS SHOULD ALSO USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
LAT...LON 3241 8439 3248 8441 3254 8445 3256 8441
3261 8441 3268 8437 3268 8434 3272 8434
3274 8424 3268 8419 3269 8411 3263 8406
3258 8407 3253 8400 3253 8405 3252 8401
3250 8402 3252 8405 3251 8411 3241 8419
TIME...MOT...LOC 1221Z 003DEG 8KT 3255 8421Special weather statement, Jun 11, 8:58 AM EDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
858 AM EDT THU JUN 11 2015
GAZ080-081-091-111345-
MARION GA-TAYLOR GA-CRAWFORD GA-
858 AM EDT THU JUN 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN MARION...TAYLOR AND
CRAWFORD COUNTIES UNTIL 945 AM EDT...
AT 856 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM PRODUCING HEAVY RAIN OVER BUTLER. THIS STORM WAS NEARLY
STATIONARY. DOPPLER RADAR ESTIMATES THAT 1 TO AS MUCH AS 3 INCHES
HAS ALREADY FALLEN ACROSS PORTIONS OF CENTRAL TAYLOR COUNTY.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
MARION...TAYLOR AND CRAWFORD COUNTIES...INCLUDING AREAS AROUND
BUTLER...ROBERTA...REYNOLDS...HORNS...CARSONVILLE...CHARING...WESLEY
CHURCH...FICKLING MILL...OAKLAND...LEE POPE...MARION ESTATES...MAUK
AND HOWARD.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.
LAT...LON 3237 8461 3249 8463 3255 8454 3254 8451
3256 8449 3256 8441 3261 8441 3264 8438
3267 8437 3272 8429 3273 8424 3269 8420
3274 8418 3276 8402 3259 8393
TIME...MOT...LOC 1256Z 168DEG 4KT 3259 8426Special weather statement, Jun 11, 11:42 AM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1142 AM EDT THU JUN 11 2015
GAZ033-044-055-111615-
CLAYTON GA-SOUTH FULTON GA-NORTH FULTON GA-
1142 AM EDT THU JUN 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN CLAYTON...SOUTH
FULTON AND NORTH FULTON COUNTIES UNTIL 1215 PM EDT...
AT 1139 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS EXTENDING FROM NEAR MIDTOWN TO GRANT PARK-ZOO
ATLANTA TO FOREST PARK. THE SHOWERS ARE NEARLY STATIONARY.
RUNOFF FROM THE HEAVY RAIN WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES. THIS
INCLUDES AREAS AROUND ATLANTA...SANDY SPRINGS...EAST POINT...FOREST
PARK...COLLEGE PARK...HAPEVILLE...AND MIDTOWN.
DRIVERS SHOULD ALSO USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
LAT...LON 3389 8442 3385 8436 3372 8435 3365 8435
3361 8441 3364 8443 3381 8447
TIME...MOT...LOC 1539Z 189DEG 5KT 3382 8442 3371 8439 3361 8438
DJNSpecial weather statement, Jun 11, 11:59 AM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1159 AM EDT THU JUN 11 2015
GAZ055-111630-
CLAYTON GA-
1159 AM EDT THU JUN 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN CLAYTON COUNTY
UNTIL 1230 PM EDT...
AT 1157 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SHOWERS WITH VERY HEAVY RAIN OVER LAKE CITY...OR NEAR JONESBORO...
DRIFTING NORTHWEST AT 5 TO 10 MPH.
RUNOFF FROM THE HEAVY RAIN WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES. THIS
INCLUDES AREAS AROUND FOREST PARK...MORROW...LAKE CITY...FORT GILLEM
AND CONLEY.
DRIVERS SHOULD ALSO USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
LAT...LON 3361 8441 3365 8435 3365 8432 3357 8426
3355 8427 3355 8429 3354 8429
TIME...MOT...LOC 1557Z 142DEG 10KT 3360 8433
DJNSpecial weather statement, Jun 11, 1:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
113 PM EDT THU JUN 11 2015
GAZ012-111745-
GORDON GA-
113 PM EDT THU JUN 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN GORDON COUNTY UNTIL
145 PM EDT...
AT 112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF CALHOUN. THIS STORM WAS
NEARLY STATIONARY.
RUNOFF FROM THE HEAVY RAIN WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES. THIS
INCLUDES AREAS AROUND CALHOUN...FAIRMOUNT...REDBUD AND SONORAVILLE.
DRIVERS SHOULD ALSO USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
LAT...LON 3441 8469 3441 8473 3440 8476 3439 8486
3440 8492 3450 8492 3457 8480
TIME...MOT...LOC 1712Z 058DEG 4KT 3444 8484
DJNThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:24 PM EDT | Special Weather Statement | FFC | Sumter | 21 min |
| Jun 10, 9:08 PM EDT | Special Weather Statement | FFC | Douglas | 37 min |
| Jun 11, 6:47 AM EDT | Special Weather Statement | FFC | Crawford, Taylor, Upson | 58 min |
| Jun 11, 8:22 AM EDT | Special Weather Statement | FFC | Taylor | 38 min |
| Jun 11, 8:58 AM EDT | Special Weather Statement | FFC | Taylor | 47 min |
| Jun 11, 11:42 AM EDT | Special Weather Statement | FFC | Fulton | 33 min |
| Jun 11, 11:59 AM EDT | Special Weather Statement | FFC | Clayton | 31 min |
| Jun 11, 1:49 PM EDT | Special Weather Statement | FFC | Gordon | 26 min |
| Jun 11, 1:54 PM EDT | Special Weather Statement | FFC | Murray | 51 min |
| Jun 11, 2:18 PM EDT | Special Weather Statement | FFC | Gordon | 72 min |
| Jun 11, 5:09 PM EDT | Special Weather Statement | FFC | Coweta | 21 min |
| Jun 11, 5:47 PM EDT | Special Weather Statement | FFC | Coweta | 28 min |
| Jun 11, 6:54 PM EDT | Special Weather Statement | FFC | Carroll | 36 min |
| Jun 11, 7:28 PM EDT | Special Weather Statement | FFC | Heard, Troup | 32 min |
Nearby
Special Weather Statements in Georgia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.